Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 March 17, 2017 09:39:02

Sallie
Registered: 2017-03-17
Posts: 1
Profile  

Ft4 drops after stopping methimazole

I stopped taking methimazole 9 weeks ago. Labs after 4 weeks showed my ft4 going up. Now after 9 weeks it has fallen back into the lowest end of the range. Is this normal? Will it raise back up?

Offline

#2 March 17, 2017 16:43:21

Ellen_B
Online Facilitator
Registered: 2009-05-21
Posts: 93
Profile  

Ft4 drops after stopping methimazole

Hello and welcome.
Not being a doctor I am unable to interpret your test results. Your doctor should explain the significance of changes of thyroid hormone levels within the normal range. Did your doctor do the other thyroid tests—TSH or T3? The other tests might provide a broader picture of what is going on with your thyroid.
Can you speak to your doctor and get answers to your questions? Have you noticed any changes in your symptoms? You should report that to your doctor too.
Other individuals may have had a similar experience when first being taken off their methimazole. If any one has,please let us know. It may not be possible, however, to compare experiences of others with yours without taking into account the different conditions and reasons for the removal of the methimazole.





Ellen B GDF Online Facilitator

Edited Ellen_B (March 17, 2017 16:45:22)

Offline

#3 March 18, 2017 17:24:40

flora
Registered: 2013-03-28
Posts: 124
Profile  

Ft4 drops after stopping methimazole

Hi Sallie - flora chiming in!

My experience when first coming off Tapazole (February 2016) seems somewhat similar to yours in the beginning - my TSH declined for the first couple of bloodlabs, and then began to rise back up (which must mean that my hormone levels rose at first, and then dropped - my primary care doctor here monitors my TSH). In my case, it was because I was slipping “hypo”. In fact, doctor had been pretty sure that I was going hypo, over the previous many months, because even though he was gradually reducing my Tapazole dose, my TSH would go “up”. We began replacement hormone last July (Synthroid), and the light at the end of the tunnel has been getting brighter and brighter ever since. This may not be the explanation for how your thyroid is behaving, though. As Kimberly once said, when a doctor has seen one Graves patient, he's seen one Graves patient

All the best to you and your doctor in figuring things out - it takes time (way longer than we would like), but we get there, sooner or later! Drop back in and keep us posted,

- flora


… there was a star danced, and under that was I born.

Offline

#4 March 20, 2017 11:06:23

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 3954
Profile  

Ft4 drops after stopping methimazole

Hello - Agree with Ellen and Flora. You might also ask your doctor about checking for antibodies - TSI (Graves' stimulating), TRAb (Graves' blocking + stimulating) and TPOab (inflammation marker, can also indicate Hashimoto's thyroiditis).

I went hypo after stopping methimazole, but it took about 18 months - not a matter of weeks! Hopefully, you have a followup appointment scheduled soon to make sure you don't slip too far into hypO.


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

  • Root
  • » GDATF
  • » Ft4 drops after stopping methimazole [RSS Feed]

Board footer

Moderator control

Questions? Problems? Please contact us at info@ngdf.org or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2017 Graves' Disease & Thyroid Foundation